Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 350, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 1, 2011, 4:40 PM CDT for Macon County, Alabama. It was in force for 35 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2011, 4:40 PM CDT (21:40 UTC)
- Expired
- Jul 1, 2011, 5:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Macon County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 5:06 PM CDT | TSTM WND DMG | 4 Ese Tuskegee, AL | SEVERAL TREES REPORTED DOWN AROUND FREDDIE DRIVE SOUTHEAST OF TUSKEEGEE. |
| Jul 1, 5:06 PM CDT | TSTM WND DMG | Tuskegee, AL | SIGNIFICANT STRUCTURAL DAMAGE TO A RESTAURANT...WITH THE ROOF BLOWN OFF...AS WELL AS NUMEROUS TREES DOWN IN AND AROUND THE CITY OF TUSKEGEE. |
| Jul 1, 5:06 PM CDT | HAIL 0.88 | 1 Se Tuskegee, AL | PENNY TO NICKEL SIZE HAIL REPORTED IN THE CITY OF TUSKEEGEE. |
| Jul 1, 5:21 PM CDT | TSTM WND DMG | 5 Nw Tuskegee, AL | TREES WERE BLOWN DOWN ALONG HIGHWAY 199. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 756 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
885
WUUS54 KBMX 012140
SVRBMX
ALC087-012215-
/O.NEW.KBMX.SV.W.0350.110701T2140Z-110701T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
440 PM CDT FRI JUL 1 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MACON COUNTY IN SOUTHEAST ALABAMA...
* UNTIL 515 PM CDT
* AT 440 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES EAST OF
LAKE TUSKEGEE...OR 8 MILES EAST OF TUSKEGEE...AND MOVING WEST AT 5
MPH.
* LOCATIONS IMPACTED INCLUDE...
TUSKEGEE...NOTASULGA...TUSKEGEE NATIONAL FOREST...LAKE TUSKEGEE...
DAVISVILLE...LIVERPOOL...FRANKLIN AND I 85 REST AREA.
THIS INCLUDES...
INTERSTATE 85 EXIT NUMBERS 32 THROUGH 42...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3224 8585 3248 8582 3256 8567 3249 8548
3225 8545
TIME...MOT...LOC 2140Z 088DEG 6KT 3240 8558
$$
751 follow-up statement
750
WWUS54 KBMX 012204
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
504 PM CDT FRI JUL 1 2011
ALC087-012215-
/O.CON.KBMX.SV.W.0350.000000T0000Z-110701T2215Z/
MACON AL-
504 PM CDT FRI JUL 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL MACON
COUNTY UNTIL 515 PM CDT...
AT 504 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAKE
TUSKEGEE...OR NEAR TUSKEGEE...MOVING WEST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
TUSKEGEE...LAKE TUSKEGEE...LIVERPOOL...FRANKLIN...MOTON FIELD
MUNICIPAL AIRPORT AND UPHAPEE CREEK.
THIS INCLUDES...
INTERSTATE 85 EXIT NUMBERS 32 THROUGH 42...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3249 8555 3225 8555 3224 8585 3248 8582
3251 8577
TIME...MOT...LOC 2204Z 095DEG 12KT 3240 8567
$$
75What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:09 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jul 1, 3:09 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 309 PM CDT FRI JUL 1 2011 .DISCUSSION... MAIN TRIGGERING MECHANISM OVER THE NEXT SEVERAL DAYS WILL BE A VERY WEAK FRONTAL BOUNDARY. SHOWERS AND STORMS WILL DEVELOP ALONG AND SOUTH OF THIS BOUNDARY DURING PEAK AFTERNOON HEATING AND CONTINUING THROUGH THE EARLY EVENING HOURS. EVEN WITH LOW LEVEL MOISTURE INCREASING THROUGH THE WEEKEND...STRONG HIGH PRESSURE ALOFT WILL KEEP RAIN ACTIVITY FROM BECOMING MORE WIDESPREAD UNTIL EARLY NEXT WEEK WHEN THE RIDGE BEGINS TO WEAKEN. THE STRONG UPPER LEVEL HIGH WILL PRODUCE VERY HOT TEMPERATURES THROUGH THE WEEKEND. SOME LOCATIONS WILL EITHER APPROACH OR HIT TRIPLE DIGITS ON BOTH SATURDAY AND SUNDAY. AS PREVIOUSLY MENTIONED...UPPER HIGH WILL BEGIN TO WEAKEN EARLY NEXT WEEK. THIS WILL ALLOW TEMPERATURES TO RANGE IN THE MID 90S RATHER THAN UPPER 90S OVER MUCH OF THE AREA. FOR THE 4TH OF JULY CELEBRATIONS...A WEAKENING UPPER HIGH WILL ALLOW RAIN COVERAGE TO INCREASE. THIS ACTIVITY COULD LINGER INTO THE EARLY EVENING HOURS. FORECAST WISE...NAM12 CONTINUES TO DO THE BEST OF ALL THE MODELS IN PICKING UP CONVECTIVE ACTIVITY AND DID NOT SEE A REASON TO DEVIATE MUCH FROM IT. IT REMAINS THE MODEL OF CHOICE THROUGH THE WEEKEND. UPPER LEVEL PATTERN WILL SHIFT TO MORE OF A NORTHWEST FLOW BY THE MIDDLE OF NEXT WEEK. THIS WILL PUT CENTRAL ALABAMA IN A MORE FAVORABLE POSITION TO SEE A RETURN OF MESOSCALE CONVECTIVE SYSTEMS...OR MCS. 10/ARM && .AVIATION...18Z TAF DISCUSSION. AVIATION CONCERNS WILL BE DIURNAL CONVECTION THAT WILL DEVELOP ACROSS EAST ALABAMA. DEEPER MOISTURE OVER EAST ALABAMA COMBINED WITH THE PRESENCE OF A WEAK SURFACE LOW WILL COMBINE TO PRODUCE A FAVORABLE AREA FOR AFTERNOON AND EARLY EVENING TSTM FORMATION. THE BEST CHANCE OF INITIAL DEVELOPMENT WILL BE BETWEEN KAUO AND KANB... BETWEEN 19Z AND 21Z...BUT STORM FLOW FROM EAST TO WEST COULD PUSH ANY STORMS CLOSER TO KEET AND KBHM...BY 22Z. STORMS SHOULD DIMINISH QUICKLY AFTER SUNSET. LIGHT FOG COULD DEVELOP AFTER 08Z...ESPECIALLY FOR THOSE AREAS THAT EXPERIENCE RAINFALL. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. 58/ROSE && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 65 94 67 95 67 / 10 10 10 10 10 ANNISTON 68 96 69 97 71 / 10 20 20 10 20 BIRMINGHAM 71 98 74 97 74 / 10 10 10 10 10 TUSCALOOSA 70 100 71 100 72 / 0 10 10 10 10 CALERA 71 96 72 99 72 / 10 20 20 10 20 AUBURN 71 94 73 95 71 / 20 20 20 20 20 MONTGOMERY 71 98 72 98 72 / 20 20 20 20 20 TROY 69 96 72 97 69 / 30 20 20 20 20 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 1, 1:21 PM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 121 PM CDT FRI JUL 1 2011 ALZ011>015-017>050-020300- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 121 PM CDT FRI JUL 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS COULD PRODUCE STRONG DAMAGING WINDS THROUGH 7 PM. THE THREAT AREA IS EAST OF I-65. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 1, 2:33 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
233 PM CDT FRI JUL 1 2011
ALZ047-048-012000-
LEE AL-RUSSELL AL-
233 PM CDT FRI JUL 1 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RUSSELL AND EASTERN LEE
COUNTIES UNTIL 300 PM CDT...
AT 331 PM EDT/231 PM CDT/...THE NATIONAL WEATHER SERVICE WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
FAIRFAX TO SMITHS...AND MOVING SOUTHWEST AT 10 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
SMITHS...
SMITHS STATION...
BLEECKER...
LADONIA...
BEANS MILL...
&&
LAT...LON 3236 8521 3272 8530 3275 8524 3275 8513
3274 8511 3269 8511 3267 8509 3264 8509
3264 8508 3261 8508 3252 8500 3249 8499
TIME...MOT...LOC 1933Z 056DEG 8KT 3273 8510 3255 8506
17/KLAWSSpecial weather statement, Jul 1, 3:04 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
304 PM CDT FRI JUL 1 2011
ALZ047-048-012045-
LEE AL-RUSSELL AL-
304 PM CDT FRI JUL 1 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RUSSELL AND EASTERN LEE
COUNTIES UNTIL 345 PM CDT...
AT 403 PM EDT/303 PM CDT/...THE NATIONAL WEATHER SERVICE WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM VALLEY TO BLEECKER
TO LADONIA...AND MOVING SOUTHWEST AT 10 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
OPELIKA...
BLEECKER...
LADONIA...
BEANS MILL...
GRIFFEN MILL...
&&
LAT...LON 3238 8497 3225 8523 3250 8540 3273 8539
3275 8513 3274 8511 3269 8511 3267 8509
3264 8509 3258 8506 3252 8500 3246 8499
3244 8496 3242 8496
TIME...MOT...LOC 2005Z 059DEG 8KT 3282 8516 3261 8518
3244 8506
17/KLAWSSpecial weather statement, Jul 1, 3:08 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
308 PM CDT FRI JUL 1 2011
ALZ036-012100-
COOSA AL-
308 PM CDT FRI JUL 1 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COOSA COUNTY UNTIL
400 PM CDT...
AT 303 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR PARKDALE...OR NEAR GOODWATER...MOVING SOUTHWEST AT
10 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
KELLYTON...
STEWARTVILLE...
ROCKFORD...
WEOGUFKA...
HATCHET...
&&
LAT...LON 3282 8616 3298 8639 3311 8623 3310 8601
3310 8600 3302 8601
TIME...MOT...LOC 2008Z 040DEG 7KT 3306 8612
17/KLAWSSpecial weather statement, Jul 1, 4:01 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 401 PM CDT FRI JUL 1 2011 ALZ038-047-012145- CHAMBERS AL-LEE AL- 401 PM CDT FRI JUL 1 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHAMBERS AND CENTRAL LEE COUNTIES UNTIL 445 PM CDT... AT 358 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR OAK BOWERY...OR 6 MILES NORTHWEST OF OPELIKA... MOVING SOUTH AT 5 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... AUBURN... OPELIKA... AUBURN UNIVERSITY... BEAUREGARD... ROBERT G. PITTS AIRPORT... && LAT...LON 3253 8535 3256 8564 3280 8556 3278 8535 TIME...MOT...LOC 2102Z 007DEG 3KT 3270 8547
Special weather statement, Jul 1, 4:08 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
408 PM CDT FRI JUL 1 2011
ALZ046-012200-
BULLOCK AL-
408 PM CDT FRI JUL 1 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BULLOCK COUNTY UNTIL 500
PM CDT...
AT 407 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR FRANKLIN FIELD...OR 10 MILES WEST OF UNION
SPRINGS...MOVING SOUTHWEST AT 5 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SHOPTON...
BEANS CROSSROADS...
SIMSVILLE...
HIGH RIDGE...
&&
LAT...LON 3197 8589 3205 8590 3206 8596 3204 8597
3205 8600 3220 8600 3227 8593 3228 8590
3227 8587 3223 8586 3223 8580 3220 8573
3196 8585
TIME...MOT...LOC 2109Z 030DEG 4KT 3217 8588Special weather statement, Jul 1, 4:27 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 427 PM CDT FRI JUL 1 2011 ALZ045-012215- MACON AL- 427 PM CDT FRI JUL 1 2011 ...SIGNIFICANT WEATHER ADVISORY FOR MACON COUNTY UNTIL 515 PM CDT... AT 427 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF DAVISVILLE...OR 10 MILES SOUTHEAST OF TUSKEGEE...MOVING SOUTHWEST AT 10 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... TUSKEGEE... LAKE TUSKEGEE... DAVISVILLE... LIVERPOOL... WARRIORSTAND... && LAT...LON 3224 8582 3243 8589 3250 8554 3226 8545 TIME...MOT...LOC 2127Z 067DEG 9KT 3237 8557 75
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 2:32 PM CDT | Special Weather Statement | BMX | Coosa | 43 min |
| Jul 1, 2:33 PM CDT | Special Weather Statement | BMX | Lee | 27 min |
| Jul 1, 3:04 PM CDT | Special Weather Statement | BMX | Lee, Russell | 41 min |
| Jul 1, 3:08 PM CDT | Special Weather Statement | BMX | Coosa | 52 min |
| Jul 1, 3:17 PM CDT | Severe Thunderstorm Warning | BMX | Lee | 43 min |
| Jul 1, 4:01 PM CDT | Special Weather Statement | BMX | Lee | 44 min |
| Jul 1, 4:08 PM CDT | Special Weather Statement | BMX | Bullock | 52 min |
| Jul 1, 4:27 PM CDT | Special Weather Statement | BMX | Macon | 48 min |
| Jul 1, 4:30 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee, Tallapoosa | 30 min |
| Jul 1, 4:47 PM CDT | Special Weather Statement | BMX | Tallapoosa | 43 min |
| Jul 1, 5:15 PM CDT | Special Weather Statement | BMX | Macon | 45 min |
| Jul 1, 5:18 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock | 42 min |
| Jul 1, 5:20 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Macon, Tallapoosa | 25 min |
| Jul 1, 5:31 PM CDT | Special Weather Statement | BMX | Chambers | 44 min |
| Jul 1, 5:33 PM CDT | Special Weather Statement | BMX | Montgomery | 42 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.